Alert archive / Missouri / Winter Storm Warnings in 2009
Winter Storm Warning 2, NWS Springfield, MO
NWS Springfield, MO issued this winter storm warning at Feb 28, 2009, 10:44 AM CST for 9 counties in Missouri. It took effect at Feb 28, 2009, 11:00 AM CST. It was in force for 9 hr. 22 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 28, 2009, 10:44 AM CST (16:44 UTC)
- In effect from
- Feb 28, 2009, 11:00 AM CST
- Expired
- Feb 28, 2009, 8:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Springfield, MO
Counties Benton County, MO, Camden County, MO, Dent County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Phelps County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 125 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 11:47 AM CST | SNOW 4 | Gravois Mills, MO | |
| Feb 28, 12:51 PM CST | SNOW 2 | Rolla, MO | |
| Feb 28, 2:25 PM CST | SNOW 2 | Laurie, MO | |
| Feb 28, 2:25 PM CST | SNOW 4 | Iberia, MO | |
| Feb 28, 2:25 PM CST | SNOW 5 | Gravois Mills, MO | |
| Feb 28, 2:25 PM CST | SNOW 5 | Warsaw, MO | |
| Feb 28, 2:33 PM CST | SNOW 3 | Salem, MO | |
| Feb 28, 2:33 PM CST | SNOW 3 | Waynesville, MO | |
| Feb 28, 2:36 PM CST | SNOW 3 | Rolla, MO | |
| Feb 28, 2:38 PM CST | SNOW 2 | Camdenton, MO | |
| Feb 28, 2:45 PM CST | SNOW 10 | St. Robert, MO | |
| Feb 28, 4:00 PM CST | HEAVY SNOW 7 | 7 Sw Waynesville, MO | ESTIMATED FROM THE TOWN OF BUCKHORN |
| Feb 28, 4:00 PM CST | HEAVY SNOW 7.5 | Fort Leonard Wood, MO | |
| Feb 28, 4:17 PM CST | SNOW 9 | 11 W Salem, MO | |
| Feb 28, 4:28 PM CST | SNOW 9.3 | Salem, MO | |
| Feb 28, 4:30 PM CST | SNOW 3 | Lebanon, MO | FROM KJEL RADIO IN LEBANON |
| Feb 28, 4:30 PM CST | HEAVY SNOW 8 | 4 S Salem, MO | COCORAHS REPORT...7.5 INCHES OF SNOW IN 8 HOURS |
| Feb 28, 5:08 PM CST | HEAVY SNOW 7 | Stover, MO | STORM TOTAL SNOW |
| Feb 28, 5:08 PM CST | HEAVY SNOW 8 | Anutt, MO | |
| Feb 28, 5:47 PM CST | HEAVY SNOW 9 | Crocker, MO | |
| Feb 28, 6:33 PM CST | SNOW 7.5 | 1 N Lake Spring, MO | |
| Feb 28, 6:34 PM CST | SNOW 9 | St. Robert, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KSGF 281645 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1044 AM CST SAT FEB 28 2009 ...ACCUMULATING SNOW EXPECTED TO CONTINUE TODAY... .A FAST MOVING AND INTENSE UPPER LEVEL STORM SYSTEM WILL TRACK SOUTHEAST ACROSS EASTERN KANSAS AND FAR SOUTHWEST MISSOURI TODAY BRINGING WIDESPREAD SNOW TO THE REGION. TWO DISTINCT FEATURES ARE RESPONSIBLE FOR THE HEAVY SNOW. THE FIRST FEATURE IS THE COLD FRONT THAT IS CURRENTLY PRODUCING HEAVY SNOW ALONG A LINE FROM WARSAW TO LEBANON TO GAINESVILLE. THIS FRONT WILL CONTINUE TO PUSH EAST THIS MORNING AND PRODUCE HEAVY SNOWS TOTALLING TWO TO FOUR INCHES. THE UPPER LEVEL LOW...CURRENTLY OVER NORTHEAST KANSAS...IS EXPECTED TO DROP SOUTHEAST INTO WESTERN MISSOURI BY NOON TODAY AND INTO NORTH CENTRAL ARKANSAS BY LATE AFTERNOON. ANOTHER ONE TO TWO INCHES OF SNOW CAN BE EXPECTED WITH THIS SYSTEM AS IT MOVES THROUGH THE AREA. GENERALLY...FIVE TO SEVEN INCHES OF SNOW WILL FALL ACROSS CENTRAL MISSOURI NORTH AND EAST OF A LINE FROM WARSAW TO LEBANON TO SALEM...WITH TWO TO FOUR INCHES OF SNOW EXPECTED WEST OF THIS LINE. LESSER AMOUNTS...UP TO AN INCH...ARE EXPECTED TOWARD EXTREME SOUTHWEST MISSOURI AND SOUTHEAST KANSAS. MOZ055>058-069>071-081-083-010000- /O.UPG.KSGF.WW.Y.0003.000000T0000Z-090301T0000Z/ /O.NEW.KSGF.WS.W.0002.090228T1700Z-090301T0000Z/ BENTON-MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-LACLEDE-DENT- INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...OSAGE BEACH...CAMDENTON... FORT LEONARD WOOD...WAYNESVILLE...ROLLA...LEBANON...SALEM 1044 AM CST SAT FEB 28 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. AN AREA OF MODERATE SNOW CONTINUES ACROSS CENTRAL MISSOURI GENERALLY ALONG AND EAST OF A LINE FROM WARSAW TO LEBANON TO SALEM THIS MORNING WITH ACTUAL REPORTS OF FOUR TO SIX INCHES ALREADY REPORTED AT COLE CAMP IN NORTHERN BENTON COUNTY AT 1030 AM THIS MORNING. A SECONDARY BAND OF SNOW ASSOCIATED WITH THE UPPER LOW CURRENTLY OVER EASTERN KANSAS WILL BRING ANOTHER ONE TO TWO INCHES TO THIS AREA THIS AFTERNOON FOR A TOTAL OF FIVE TO SEVEN INCHES OF TOTAL SNOWFALL ACCUMULATION EXPECTED. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKET...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. TRAVEL IS LIKELY TO BE SEVERELY IMPACTED PRECAUTIONARY/PREPAREDNESS ACTIONS... && $$ MOZ066>068-077>080-082-089>092-094>098-103>106-010000- /O.CON.KSGF.WW.Y.0003.000000T0000Z-090301T0000Z/ VERNON-ST. CLAIR-HICKORY-BARTON-CEDAR-POLK-DALLAS-TEXAS-DADE- GREENE-WEBSTER-WRIGHT-LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON- STONE-TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR... BUFFALO...HOUSTON...CABOOL...GREENFIELD...SPRINGFIELD... MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...AURORA... MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS...WINONA... EMINENCE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH... GAINESVILLE...THEODOSIA...THAYER...ALTON 1044 AM CST SAT FEB 28 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. AN AREA OF LIGHT TO MODERATE SNOW HAS MOVED INTO THE MISSOURI OZARKS THIS MORNING...BRINGING WIDESPREAD ACCUMULATIONS RANGING FROM ONE HALF INCH TO THREE INCHES THROUGH 1030 AM THIS MORNING. SNOW WILL CONTINUE TO SPREAD EASTWARD INTO EAST CENTRAL MISSOURI THIS MORNING...WITH A BRIEF BREAK IN SNOW BEHIND THE FIRST WAVE. A SECONDARY BAND OF SNOW IS EXPECTED TO DEVELOP OVER NORTHEASTERN KANSAS LATE THIS MORNING AND MOVE SOUTHEAST INTO NORTH CENTRAL ARKANSAS BY LATE THIS AFTERNOON. TWO TO FOUR INCHES INCHES OF SNOW...WITH LOCALIZED FIVE INCHES IS EXPECTED ACROSS MUCH OF THE MISSOURI OZARKS TODAY WITH THE HIGHEST AMOUNTS OVER CENTRAL AND SOUTH CENTRAL MISSOURI. LESSER AMOUNTS ARE EXPECTED TOWARD EXTREME SOUTHWEST MISSOURI. THE VISIBILITY WILL BE REDUCED TO A HALF MILE AT TIMES WHERE HEAVIER SNOW OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL MAY BECOME HAZARDOUS TODAY...ESPECIALLY ON SECONDARY OR UNTREATED ROADS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CLAYCOMB
4 follow-up statements
000 WWUS43 KSGF 282102 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 302 PM CST SAT FEB 28 2009 ...ACCUMULATING SNOW EXPECTED TO CONTINUE INTO EARLY EVENING... .AN INTENSE UPPER LEVEL LOW...CURRENTLY TRACKING INTO NORTHEAST OKLAHOMA...WILL CONTINUE TO MOVE SOUTHEAST THIS EVENING AND PRODUCE MODERATE SNOW ACROSS THE AREA. THE HARDEST HIT AREAS LOOK TO BE ALONG A LINE FROM COLE CAMP IN BENTON COUNTY TO DIXON IN PULASKI COUNTY...WHERE REPORTS OF FIVE TO SEVEN INCHES OF SNOW HAVE BEEN REPORTED/ AS THE UPPER LOW MOVES QUICKLY SOUTHEAST THROUGH ARKANSAS...THIS AREA OF HEAVY SNOW SHOULD PULL SOUTH AND AFFECT MOST LOCATIONS BEFORE FINALLY COMING TO AN END AROUND MID EVENING. AN ADDITIONAL ONE TO TWO INCHES CAN BE EXPECTED AS THIS AREA MOVES SOUTH. MOZ055>058-069>071-081-083-010200- /O.EXT.KSGF.WS.W.0002.000000T0000Z-090301T0200Z/ BENTON-MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-LACLEDE-DENT- INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...OSAGE BEACH...CAMDENTON... FORT LEONARD WOOD...WAYNESVILLE...ROLLA...LEBANON...SALEM 302 PM CST SAT FEB 28 2009 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... THE WINTER STORM WARNING FOR HEAVY SNOW IS NOW IN EFFECT UNTIL 8 PM CST THIS EVENING. AN AREA OF MODERATE SNOW CONTINUES ACROSS CENTRAL MISSOURI GENERALLY ALONG AND EAST OF A LINE FROM WARSAW TO LEBANON TO SALEM THIS MORNING WITH ACTUAL REPORTS OF SIX TO SEVEN INCHES ALREADY REPORTED AT COLE CAMP IN NORTHERN BENTON COUNTY AND SEVEN INCHES BEING REPORTED AT DIXON IN NORTHEAST PULASKI COUNTY AT 245 PM THIS AFTERNOON. THIS AREA WILL CONTINUE AS AN UPPER LOW MOVES SOUTH INTO ARKANSAS THIS AFTERNOON WITH AN ADDITIONAL ONE TO TWO INCHES EXPECTED. A STORM TOTAL OF FIVE TO EIGHT INCHES IS EXPECTED WITH THIS STORM SYSTEM BEFORE THE SNOW ENDS EARLY THIS EVENING. A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...BLANKET...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. TRAVEL IS LIKELY TO BE SEVERELY IMPACTED $$ MOZ066>068-077>080-082-089>092-094>098-103>106-010200- /O.EXT.KSGF.WW.Y.0003.000000T0000Z-090301T0200Z/ VERNON-ST. CLAIR-HICKORY-BARTON-CEDAR-POLK-DALLAS-TEXAS-DADE- GREENE-WEBSTER-WRIGHT-LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON- STONE-TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR... BUFFALO...HOUSTON...CABOOL...GREENFIELD...SPRINGFIELD... MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...AURORA... MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS...WINONA... EMINENCE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH... GAINESVILLE...THEODOSIA...THAYER...ALTON 302 PM CST SAT FEB 28 2009 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... THE WINTER WEATHER ADVISORY FOR SNOW IS NOW IN EFFECT UNTIL 8 PM CST THIS EVENING. AN AREA OF LIGHT TO MODERATE SNOW CONTINUES THIS AFTERNOON ACROSS MUCH OF THE MISSOURI OZARKS...BRINGING WIDESPREAD ACCUMULATIONS RANGING FROM ONE TO FOUR INCHES THROUGH 245 PM THIS AFTERNOON. SNOW WILL CONTINUE IN REPSONSE TO AN UPPER LEVEL LOW THAT WILL MOVE THROUGH CENTRAL ARKANSAS LATE THIS AFTERNOON. AN ADDITION ONE HALF TO ONE INCH OF SNOW CAN BE EXPECTED WITH THIS SYSTEM BEFORE THE SNOW ENDS EARLY THIS EVENING. THREE TO FIVE INCHES OF TOTAL SNOWFALL IS EXPECTED ACROSS MUCH OF THE MISSOURI OZARKS THIS AFTERNOON AND EARLY EVENING OVER CENTRAL AND SOUTH CENTRAL MISSOURI. LESSER AMOUNTS ARE EXPECTED TOWARD EXTREME SOUTHWEST MISSOURI. THE VISIBILITY WILL BE REDUCED TO A HALF MILE AT TIMES WHERE HEAVIER SNOW OCCURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL MAY BECOME HAZARDOUS TODAY...ESPECIALLY ON SECONDARY OR UNTREATED ROADS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CLAYCOMB
000 WWUS43 KSGF 282307 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 507 PM CST SAT FEB 28 2009 ...SNOW WILL BEGIN TO TAPER OFF THIS EVENING... .SNOW WILL BEGIN TO TAPER OFF FROM NORTH TO SOUTH OVER THE NEXT FEW HOURS. ANY ADDITIONAL ACCUMULATIONS WILL BE VERY LIGHT. THIS SNOW WAS CAUSED BY AN INTENSE UPPER LEVEL LOW PRESSURE SYSTEM. THIS CENTER OF THIS FEATURE WAS MOVING INTO NORTHERN ARKANSAS...AND WILL CONTINUE SHIFTING AWAY FROM THE OZARKS REGION THROUGH THE NIGHT. MOZ055>058-069>071-081-083-010200- /O.CON.KSGF.WS.W.0002.000000T0000Z-090301T0200Z/ BENTON-MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-LACLEDE-DENT- INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...OSAGE BEACH...CAMDENTON... FORT LEONARD WOOD...WAYNESVILLE...ROLLA...LEBANON...SALEM 507 PM CST SAT FEB 28 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. FOR THE LAKE OF THE OZARKS REGION AND OTHER AREAS OF CENTRAL MISSOURI...SNOWFALL RATES WERE TAPERING OFF EARLY THIS EVENING. EVENTUALLY THE SNOW WILL COME TO AN END OVER THE NEXT FEW HOURS. ONLY MINOR AMOUNTS OF ADDITIONAL ACCUMULATION IS EXPECTED. THE WINTER STORM WARNING IS EXPECTED TO EXPIRE AT 8PM. HOWEVER...ROADWAYS ACROSS CENTRAL MISSOURI...INCLUDING THE LAKE OF THE OZARKS REGION...HAVE BECOME SNOW PACKED. NUMEROUS ACCIDENTS HAVE BEEN OBSERVED...THEREFORE TRAVEL ACROSS CENTRAL MISSOURI IS NOT RECOMMENDED THROUGH TONIGHT. $$ MOZ066>068-077>080-082-089>092-094>098-103>106-010200- /O.CON.KSGF.WW.Y.0003.000000T0000Z-090301T0200Z/ VERNON-ST. CLAIR-HICKORY-BARTON-CEDAR-POLK-DALLAS-TEXAS-DADE- GREENE-WEBSTER-WRIGHT-LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON- STONE-TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR... BUFFALO...HOUSTON...CABOOL...GREENFIELD...SPRINGFIELD... MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...AURORA... MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS...WINONA... EMINENCE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH... GAINESVILLE...THEODOSIA...THAYER...ALTON 507 PM CST SAT FEB 28 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. FOR SOUTH CENTRAL AND SOUTHWEST MISSOURI...SNOWFALL RATES WERE TAPERING OFF EARLY THIS EVENING. EVENTUALLY THE SNOW WILL COME TO AN END OVER THE NEXT FEW HOURS. ONLY MINOR AMOUNTS OF ADDITIONAL ACCUMULATION IS EXPECTED. THE WINTER WEATHER ADVISORY IS EXPECTED TO EXPIRE AT 8PM. HOWEVER...A FEW ROADWAYS HAVE BECOME SLICK DUE TO TEMPERATURES DROPPING INTO THE LOW TO MID 20S. THESE COLD TEMPERATURES HAVE CAUSED MOISTURE FROM TODAYS SNOWFALL TO FREEZE ON ROADS. ANYONE TRAVELING TONIGHT ACROSS SOUTHWEST AND SOUTHERN MISSOURI SHOULD USE EXTREME CAUTION AS SLICK SPOTS WILL CONTINUE ON AREA ROADWAYS. && $$ CRAMER
000 WWUS43 KSGF 010015 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 615 PM CST SAT FEB 28 2009 ...SNOW WILL BEGIN TO TAPER OFF THIS EVENING... .SNOW WILL CONTINUE TO TAPER OFF FROM NORTH TO SOUTH OVER THE NEXT FEW HOURS. ANY ADDITIONAL ACCUMULATIONS WILL BE VERY LIGHT. THIS SNOW WAS CAUSED BY AN INTENSE UPPER LEVEL LOW PRESSURE SYSTEM. THIS CENTER OF THIS FEATURE WAS MOVING INTO NORTHERN ARKANSAS...AND WILL CONTINUE SHIFTING AWAY FROM THE OZARKS REGION THROUGH THE NIGHT. MOZ055>058-069>071-081-010115- /O.CAN.KSGF.WS.W.0002.000000T0000Z-090301T0200Z/ BENTON-MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-LACLEDE- INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...OSAGE BEACH...CAMDENTON... FORT LEONARD WOOD...WAYNESVILLE...ROLLA...LEBANON 615 PM CST SAT FEB 28 2009 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE WINTER STORM WARNING. A NARROW BAND OF HEAVY SNOW HAS BEEN OBSERVED ACROSS PORTIONS OF CENTRAL MISSOURI AND THE EASTERN OZARKS. FOUR TO AS MUCH AS NINE INCHES OF SNOW HAS FALLEN ALONG A LINE FROM COLE CAMP...TO GRAVOIS MILLS...TO DIXON...TO LICKING...TO SALEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHILE SNOWFALL HAS ENDED ACROSS THE WARNED AREA...AREA ROADWAYS AND PARTICULARLY SECONDARY ROADWAYS WILL REMAIN SNOW COVERED AND TREACHEROUS. NUMEROUS MOTOR ACCIDENTS HAVE BEEN OBSERVED ALREADY...AS A RESULT TRAVEL ACROSS PORTIONS OF CENTRAL MISSOURI THAT RECEIVED THIS HEAVY SNOWFALL IS NOT RECOMMENDED TONIGHT. && $$ MOZ066>068-077>080-089-010115- /O.CAN.KSGF.WW.Y.0003.000000T0000Z-090301T0200Z/ VERNON-ST. CLAIR-HICKORY-BARTON-CEDAR-POLK-DALLAS-DADE- INCLUDING THE CITIES OF...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...LAMAR...EL DORADO SPRINGS...STOCKTON...BOLIVAR... BUFFALO...GREENFIELD 615 PM CST SAT FEB 28 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOWFALL HAS ENDED ACROSS THE AREA...WITH SNOW DEPTH AMOUNTS RANGING FROM ONE HALF INCH TO THREE INCHES. CLOUD COVER WILL CLEAR BY LATE THIS EVENING...AND WITH GUSTY NORTHWEST WINDS AND SNOW COVER...COLD TEMPERATURES ARE EXPECTED TONIGHT. LOW TEMPERATURES WILL REACH THE LOWER TEENS WITH WIND CHILL VALUES IN THE SINGLE DIGITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHILE SNOW HAS ENDED...SLICK SPOTS WILL WILL PERSIST ON AREA ROADWAYS. MOTORISTS ARE URGED TO USE EXTREME CAUTION ON AREA ROADWAYS AS TEMPERATURES FALLING INTO THE TEENS WILL RESULT IN FREEZING OF ANY LINGERING MOISTURE. && $$ MOZ083-010200- /O.CON.KSGF.WS.W.0002.000000T0000Z-090301T0200Z/ DENT- INCLUDING THE CITY OF...SALEM 615 PM CST SAT FEB 28 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. SNOWFALL WILL TAPER OFF IN DENT COUNTY BY 800 PM. HEAVY SNOW HAS BEEN REPORTED ACROSS MUCH OF DENT COUNTY...WITH AMOUNTS GENERALLY RANGING FROM SIX TO NINE INCHES. LITTLE...IF ANY...ADDITIONAL SNOW ACCUMULATION IS EXPECTED. THE WINTER STORM WARNING WILL EXPIRE AT 8PM. HOWEVER...AREA ROADWAYS HAVE BECOME SNOW PACKED AND NUMEROUS ACCIDENTS HAVE BEEN OBSERVED. THEREFORE TRAVEL ACROSS CENTRAL MISSOURI IS NOT RECOMMENDED THROUGH TONIGHT. $$ MOZ082-090>092-094>098-103>106-010200- /O.CON.KSGF.WW.Y.0003.000000T0000Z-090301T0200Z/ TEXAS-GREENE-WEBSTER-WRIGHT-LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL- SHANNON-STONE-TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...HOUSTON...CABOOL...SPRINGFIELD... MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...AURORA... MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS...WINONA... EMINENCE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH... GAINESVILLE...THEODOSIA...THAYER...ALTON 615 PM CST SAT FEB 28 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. FOR SOUTH CENTRAL AND SOUTHWEST MISSOURI...SNOWFALL RATES WERE TAPERING OFF EARLY THIS EVENING. EVENTUALLY THE SNOW WILL COME TO AN END OVER THE NEXT FEW HOURS. ONLY MINOR AMOUNTS OF ADDITIONAL ACCUMULATION IS EXPECTED. THE WINTER WEATHER ADVISORY IS EXPECTED TO EXPIRE AT 800 PM. HOWEVER...A FEW ROADWAYS HAVE BECOME SLICK DUE TO TEMPERATURES DROPPING INTO THE LOW TO MID 20S. THESE COLD TEMPERATURES HAVE CAUSED MOISTURE FROM TODAYS SNOWFALL TO FREEZE ON ROADS. ANYONE TRAVELING TONIGHT ACROSS SOUTHWEST AND SOUTHERN MISSOURI SHOULD USE EXTREME CAUTION AS SLICK SPOTS WILL CONTINUE ON AREA ROADWAYS. && $$ GAGAN
000 WWUS43 KSGF 010156 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 756 PM CST SAT FEB 28 2009 ...SNOW TAPERING OFF... .A VIGOROUS UPPER LEVEL DISTURBANCE WILL CONTINUE TO DEPART TO THE SOUTH TONIGHT. LIGHT SNOW WILL TAPER OFF ACROSS FAR SOUTHERN MISSOURI BY 900 PM AND CLEARING IS EXPECTED ACROSS THE ENTIRE AREA AFTER MIDNIGHT. STORM TOTAL SNOWFALL VARIES CONSIDERABLY ACROSS THE REGION. AREAS 20 OR SO MILES WEST AND EAST OF A LINE FROM COLE CAMP TO WAYNESVILLE TO SALEM HAVE OBSERVED BETWEEN FIVE AND TEN INCHES OF SNOW. JUST TO THE EAST OF THIS LINE...SNOWFALL AMOUNTS DROP VERY QUICKLY. JUST TO THE WEST OF THIS LINE...THREE TO FIVE INCHES OF SNOW HAVE BEEN REPORTED...FURTHER TO THE WEST...OVER FAR SOUTHWEST MISSOURI...SNOWFALL TOTALS RANGE FROM ONE HALF INCH TO FOUR INCHES. MOZ083-010300- /O.EXP.KSGF.WS.W.0002.000000T0000Z-090301T0200Z/ DENT- INCLUDING THE CITY OF...SALEM 756 PM CST SAT FEB 28 2009 ...WINTER STORM WARNING WILL EXPIRE AT 8 PM CST THIS EVENING... THE WINTER STORM WARNING WILL EXPIRE AT 8 PM CST THIS EVENING. SNOW HAS ENDED ACROSS THE AREA AND SKIES WILL CLEAR BY MIDNIGHT TONIGHT. A BAND OF HEAVY SNOW WAS OBSERVED ACROSS PORTIONS OF CENTRAL MISSOURI AND THE EASTERN OZARKS...WITH STORM TOTAL SNOW AMOUNTS BETWEEN FIVE AND TEN INCHES IN SOME LOCATIONS. WHILE THE SNOW HAS ENDED...AREA ROADWAYS...ESPECIALLY SECONDARY ROADS...WILL REMAIN SNOW COVERED AND TREACHEROUS. NUMEROUS TRAFFIC ACCIDENTS HAVE BEEN REPORTED ACROSS THE REGION TODAY AND TRAVEL WILL REMAIN TREACHEROUS TONIGHT. $$ MOZ082-090>092-094>098-103>106-010300- /O.EXP.KSGF.WW.Y.0003.000000T0000Z-090301T0200Z/ TEXAS-GREENE-WEBSTER-WRIGHT-LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL- SHANNON-STONE-TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...HOUSTON...CABOOL...SPRINGFIELD... MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...AURORA... MOUNT VERNON...NIXA...OZARK...AVA...WEST PLAINS...WINONA... EMINENCE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH... GAINESVILLE...THEODOSIA...THAYER...ALTON 756 PM CST SAT FEB 28 2009 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING. LIGHT SNOW WILL CONTINUE ACROSS FAR SOUTHERN MISSOURI UNTIL 900 PM. STORM TOTAL SNOWFALL VARIES WILDLY ACROSS THE AREA...BETWEEN ONE HALF INCH AND FOUR INCHES. FOR THE REST OF TONIGHT...EXPECT A CLEARING SKY...BRISK NORTHWEST WINDS AND COLD TEMPERATURES. WIND CHILL VALUES WILL FALL INTO THE SINGLE DIGITS OVERNIGHT WITH AIR TEMPERATURES FALLING INTO THE LOWER AND MIDDLE TEENS. $$ GAGAN
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this winter storm warning went out at Feb 28, 5:34 AM CST, 5 hours 10 minutes earlier.
Area forecast discussion, Feb 28, 5:34 AM CST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
534 AM CST SAT FEB 28 2009
...UPDATE TO AVIATION...
.DISCUSSION...
NO MAJOR CHANGES ARE PLANNED TO THE FORECAST. COMPACT AND STRONG
UPPER LOW OVER NEB WILL CONTINUE TO MOVE SOUTHEAST INTO FAR
SOUTHEAST KS BY 18Z TODAY THEN INTO NORTHERN AR BY 00Z. STRONGLY
DIFFLUENT FLOW ALOFT IS OCCURRING EAST OF THE LOW CENTER ALONG THE
MO RIVER WITH COLDER CLOUD TOPS FROM AROUND OMAHA SOUTH TO NEAR
ST. JOSEPH. SFC OBS INDICATING 1-2NM VISIBILITY IN LIGHT SNOW IN
THIS AREA...BUT HAVE SOME MODERATE SNOW WITH 3/4NM AT TIMES.
EXPECT THIS AXIS OF STRONGER LIFT TO CONTINUE TO TRACK ALONG WITH
THE UPPER LOW INTO THE FORECAST AREA THIS MORNING. CROSS SECTIONS
STILL INDICATE VERY STRONG LIFT IN THE MID LEVELS WELL WITHIN THE
DEEP SATURATED LAYER...BUT MAYBE A TAD HIGHER THAN OPTIMUM FOR
BEST DENDRITIC GROWTH. DRY AIR IN THE 850MB-700MB LAYER WILL NEED
TO BE OVERCOME...BUT DONT SEE THIS TAKING TOO LONG IN AREAS WHERE
THE STRONG LIFT OCCURS. STILL ALSO SEEING SIGNALS FOR SOME
POTENTIAL MID LEVEL INSTABILITY. OVERALL NEGATIVES STILL ALSO
REMAIN...NO LOW LEVEL FEATURES/LIFT/WARM AIR ADVECTION AND THE
RELATIVELY FAST MOVING SPEED OF THE UPPER LOW.
OVERALL...GIVEN THE STRENGTH OF THE UPPER LOW...FORECAST AMTS OF
3 TO 5 INCHES OVER THE NORTHERN AND EASTERN COUNTIES STILL
POSSIBLE WITH AMOUNTS TAPERING OFF BACK TO THE WEST. WHILE THERE
WILL LIKELY BE LOCALLY HIGHER AMOUNTS REPORTED...WONT MAKE ANY
CHANGES TO THE ADVISORY OR UPGRADE TO A WARNING IN ANY COUNTIES AT
THIS TIME. GFS OUTPUT FROM 00Z HAS BEEN OVERDOING QPF...AND
TRENDED TO SOMETHING CLOSER TO THE ECMWF AND HPC INTERNAL
COORDINATION GRAPHICS.
BEYOND TODAY...COLD AIR REMAINS IN PLACE THROUGH THE WEEKEND WITH
A NICE WARMING TREND EXPECTED NEXT WEEK AS AN UPPER LEVEL RIDGE
BUILDS INTO THE CENTRAL CONUS. WENT WITH COLDER NAM MOS OVER THE
NEXT COUPLE OF DAYS. DSA
&&
.AVIATION...
SNOW HAS ALREADY WORKED ITS WAY TO THE SURFACE AT JOPLIN AND
SHOULD BE REACHING THE GROUND SHORTLY AT SPRINGFIELD AS A CLIPPER
SYSTEM DROPS SOUTHEAST OUT OF THE NORTHERN PLAINS INTO THE OZARKS.
TRACKING THE CENTER OF CIRCULATION AND EXTRAPOLATING FUTURE
MOVEMENT WITH THE AWIPS DISTANCE/SPEED TOOL SHOWS THE SYSTEM
SHOULD BE NEAR THE ARKANSAS BORDER EARLY THIS AFTERNOON. ALSO THE
SECONDARY VORT LOBE REFERENCED IN THE LATEST SATELLITE PRECIP
DISCUSSION SHOULD ENHANCE SNOWFALL THIS MORNING OVER SOUTHWEST
MO. WILL CONTINUE WITH IFR CEILINGS THROUGH EARLY/MID AFTERNOON AND
ADD SOME TEMPO MODERATE HEAVY SNOW AROUND MID MORNING.
WILL END SNOW OVER JOPLIN AROUND 21Z AND AROUND 00Z AT
SPRINGFIELD AND LIFT CEILINGS TO MVFR AND VFR AS THE SYSTEM
QUICKLY EXITS THE REGION TO THE SOUTHEAST.
TERRY
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR
MOZ055>058-066>071-077>083-089>092-094>098-103>106.
KS...NONE.
&&Hazardous weather outlook, Feb 28, 5:34 AM CST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 534 AM CST SAT FEB 28 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011145- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 534 AM CST SAT FEB 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. A STRONG AND FAST MOVING UPPER LEVEL LOW WILL MOVE SOUTHEAST THROUGH EASTERN KANSAS AND FAR SOUTHWEST MISSOURI TODAY SPREADING LIGHT TO MODERATE SNOW INTO THE REGION. SNOW AMOUNTS WILL RANGE FROM LESS THAN AN INCH IN SOUTHEAST KANSAS TO UP TO FIVE INCHES IN PARTS OF CENTRAL AND SOUTH CENTRAL MISSOURI. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. THE VISIBILITY WILL DROP TO A HALF MILE IN SNOW AT TIMES OVER THE MISSOURI OZARKS. NORTH WINDS AND AN UNSEASONABLY COLD TEMPERATURES WILL DROP WIND CHILL VALUES INTO THE SINGLE DIGITS TONIGHT AND EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Feb 28, 9:18 AM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
918 AM CST SAT FEB 28 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0917 AM SNOW PITTSBURG 37.83N 93.30W
02/28/2009 E2.5 INCH HICKORY MO PUBLIC
SINCE 7 AM
&&
LDLocal storm report, Feb 28, 9:57 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
957 AM CST SAT FEB 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 AM SNOW NEVADA 37.84N 94.35W
02/28/2009 E3.0 INCH VERNON MO LAW ENFORCEMENT
&&
SRUNNELSLocal storm report, Feb 28, 10:11 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1011 AM CST SAT FEB 28 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1009 AM SNOW 3 NW COLE CAMP 38.49N 93.24W
02/28/2009 M6.5 INCH BENTON MO CO-OP OBSERVER
1...4 MILE VISIBILITY STILL SNOWING
&&
LDLocal storm report, Feb 28, 10:24 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1024 AM CST SAT FEB 28 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1023 AM SNOW STOVER 38.44N 92.99W
02/28/2009 E4.0 INCH MORGAN MO LAW ENFORCEMENT
&&
LDLocal storm report, Feb 28, 10:25 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1025 AM CST SAT FEB 28 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1024 AM SNOW VERSAILLES 38.43N 92.84W
02/28/2009 E1.0 INCH MORGAN MO LAW ENFORCEMENT
&&
LDLocal storm report, Feb 28, 10:36 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1036 AM CST SAT FEB 28 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1036 AM SNOW FORT SCOTT 37.84N 94.71W
02/28/2009 E1.5 INCH BOURBON KS LAW ENFORCEMENT
&&
LDNearby
Winter Storm Warnings in Missouri, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.